Kansas, 2004

Hail in Kansas, June 10, 2004

June 10, 2004 · NWS DDC · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 1:58 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 10, 1:58 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
258 PM CDT THU JUN 10 2004

.DISCUSSION...

DAYS 1-2...
MAIN FOCUS TODAY WAS ON PRECIP CHANCES LATE THIS AFTERNOON AND
TONIGHT.  AT 19Z SOME CU WAS DEVELOPING NEAR THE SLIGHT BOW IN THE
DRYLINE JUST SOUTHEAST OF LBL.  AT UPPER LEVELS, WV LOOP INDICATING
SOME SUBSIDENCE WITH APPROACHING UPPER JET.  THE QUESTION IS IF
THERE WILL BE ENOUGH CONVERGENCE NEAR THE DRYLINE TO OVERCOME THE
WARM MID LEVELS LATE THIS AFTERNOON.  12Z MODELS NOT TOO ENCOURAGING
WITH ZERO QPF OTHER THAN VERY SMALL AMOUNTS FROM NASAS MM5 AFTER
00Z. WILL CONTINUE TO WATCH THINGS AND SEE WHERE STORMS DEVELOP IF
AT ALL, BUT WILL PROBABLY KEEP LOW POPS NEAR DRYLINE UNTIL LATE
EVENING.  LOOKS LIKE THE NEXT GOOD CHANCE OF STORMS WILL BE
SATURDAY AS MOISTURE RETURNS OVER THE EASTERN CWA.  DID NOT ADJUST
POPS.  DECIDED TO LEAVE THE LOW POPS WEST OF THE DRYLINE FOR AND
WELL SEE IF WE CAN PINPOINT A LITTLE BETTER ON THE FOLLOWING
SHIFTS.  THOUGHT THE TEMPS LOOKED PRETTY GOOD THROUGH SATURDAY AND
ONLY MADE SOME VERY MINOR ADJUSTMENTS.

DAYS 3-7...
LATEST MODELS TODAY WERE KEEPING THE UPPER LOW OVER THE GULF OF
AK/NE PACIFIC WITH SOME TYPE OF RIDGE OVER THE WRN CONUS AND NW FLOW
OVER THE PLAINS. W/V LOOP OVER THE PACIFIC PICKING UP MULTIPLE WAVES
OVER THE PACIFIC AND KNOWING MODELS CAN NOT HANDLE THESE FEATURES
WELL AM TRENDING TOWARDS LEAVING GRIDS AS IS FOR NEXT WEEK WITH
SMALL POPS GIVEN THE UNCERTAINTY. NW FLOW REGIME ALSO FAVORING
(MINUS CLOUD COVER) WARM TEMPS AS WELL SO WILL BE BUMPING TEMPS UP
SOME BASING THEM ON PROGGED 85H TEMPS.

AS FOR THE 8-10 DAYS PERIOD WILL LEAN TOWARDS NEAR NORMAL TEMPS AS
HOVMOLLER AND TO A DEGREE SAT SHOWING LARGE AREA CONVECTION
APPROACHING THE THE DATE LINE AND POS AAM TEND SO POS TEND RWD
POSSIBLE SO MAY SEE SOME COOLER AIR MOVING TOWARDS THE CNTL PLAINS
TOWARDS THE WEEKEND AS WELL AS AN INCREASED CHC FOR PCPN.
&&

.PRELIMINARY POINT TEMPS/POPS...

DDC 64 88 63 91 / 20 00 10 20
GCK 61 87 61 90 / 00 00 10 20
EHA 58 88 60 93 / 00 00 10 00
LBL 60 88 62 93 / 00 00 10 20
HYS 68 87 63 88 / 30 00 10 20
P28 68 90 68 89 / 20 00 10 20
&&

.DDC WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
&&

15/18
Hazardous weather outlook, Jun 10, 3:41 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
441 AM CDT THU JUN 10 2004

KSZ030-031-043>046-061>066-074>081-084>090-111000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
441 AM CDT THU JUN 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON ALONG A LINE
FROM GARDEN CITY TO LIBERAL AND THEN ALONG AND EAST OF A LINE FROM
WAKEENEY TO ASHLAND LATER THIS EVENING.  FIRST INDICATIONS ARE THAT
THE STORMS WILL BE ISOLATED TO WIDELY SCATTERED BUT THOSE THAT DO
DEVELOP COULD BE SEVERE.

INITIALLY STORMS COULD FIRE BY 3 PM FROM GARDEN TO LIBERAL.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE INTO THE EVENING FARTHER EAST.
AS PREVIOUSLY MENTIONED,WITH AN ABUNDANCE OF LOW LEVEL MOISTURE, A
DEVELOPING DRY LINE AND THE APPROACH OF A STRONG UPPER SYSTEM THIS
EVENING, A FEW OF THESE STORMS COULD BECOME SEVERE.  THE GREATEST
THREAT FOR SEVERE WEATHER WILL GENERALLY BE NORTH OF GARDEN CITY,
DODGE CITY AND LARNED.  THE PRIMARY THREAT WILL BE DAMAGING HAIL AND
DAMAGING DOWNBURST WINDS.  HOWEVER, THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING A TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR ADDITIONAL STORMS WILL EXIST OVER THE
WEEKEND...ESPECIALLY DURING THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
EVENING, ESPECIALLY IN THE SCOTT CITY, WAKEENEY AND HAYS AREAS.

07

The radar

The Dodge City radar (KDDC), 129 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Trego

When
June 10, 4:25 PM CST
Where
Trego County, 10 mi SW of Wakeeney
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.917, -100.017

Hail, Trego

When
June 10, 4:45 PM CST
Where
Trego County, 6 mi SW of Voda
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.983, -100.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407712, 5407713.